Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Treatment for social anxiety

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Hello Doctor ,I am 44 years old male ,my doc has prescribed me XET CR .25 and I am taking it since last 9 month, my problems are I get anxiety in meeting /if I have to wait (during travelling or standing in queue during hair cut,watching mirrors) or in crowded places ,elevators he has also prescribed me MELZEP .5 on SOS basis which I generally take when I go for business meeting ,pl let me know how long I have to take this medicine as I want to get rid of medicines and lead to a normal and carefree life. Other regular medicine prescribed by my cardiologist after my PTCA are ROSUVAS 10,CLOPIVAS AP 75 and METOSARTAN 25 .
Posted Mon, 24 Feb 2014 in Anxiety and Stress
Answered by Dr. Manisha Gopal 25 minutes later
Brief Answer: Need to control anxiety 100% before stopping drugs Detailed Answer: Hello and welcome to HCM! I have read your query carefully and it says that you have anxiety disorders for which you are taking Xet CR daily and melzap on SOS basis ( which you have to take frequently) for past 9 months. The point that you still have anxiety and difficulty in various settings ( crowds, meetings , travelling , having hair cut, etc.) shows that the illness is still not completely controlled. To try to stop the medicine or even reduce it now will cause more difficulty. To stop the drug, one has to attain complete remission ( all symptoms free). you have not mentioned for how long you have been on 25 mg Xet CR, as if it is more than 2-4 weeks, it should be increased. Continuing with low dose of medication even for a long time will not bring desired results. It should be increased to 37.5 mg and later if needed to 50 mg (after monitoring the response). The need to take melzap also reflect that the illness is not sufficiently controlled. With adequate drug levels of Xet CR, the anxiety will become almost zero and there will not be any need to take melzap...then we can start the process of reducing Xet CR and finally stopping it. There is no need to feel hopeless as anxiety disorder is the commonest psychiatric problem and can be managed. In your case I would like to advice you following points which when done religiously (along with drugs) help in getting better fast- 1. walk 1/2 hour daily 2. include more salads and fruits in your diet 3. if you smoke or take alcohol- please stop using them 4. adding sprouts in any form in your meals has been seen to be quite helpful 5. walnuts and almonds are also good for brain functioning 6. try to learn deep breathing exercise & do it for 5-10 minutes two times a day, this is highly effective in handling even sever anxeity situations like: meetings and crowds # if you haven't, get thyroid levels done, as hypothyroidism or hyperthyroidism is commonly seen to be associated with anxiety disorder and should be treated. so, please meet your doctor and discuss the above points. Wish you good health! please feel free to ask more questions for clarifictaion If you feel satisfied, kindly close the query and rate the answer Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor